Stop Abilify, start Geodon... my poor K!!!

Discussion in 'General Parenting' started by totoro, Oct 31, 2007.

  1. totoro

    totoro Mom? What's a GFG?

    Well K was doing pretty good last week, her first week on Neurontin. She was slightly Labile, tired a bit... then this week she was a bit more labile, tired. She was nodding off in class, awake at night. Not manic or hypo-manic. She was racing a bit... sleeping in, in the morning. Her TD or Dystonia is worse... toes hands twitching moving... toungue, drool...

    So I talked to psychiatrist last night... he said cut back on Nuerontin, to 100 at night. See how she does for a few days with that. She also gained 3 pounds in a week and a half!!! He then said it is time to stop the Abilify... but I think he is afraid to leave her without an AP... So he wants to try Geodon... 20 mg BID.

    I am happy to get her off of the Abilify... just to see if the movements change? I have read up on Geodon, the good and bad. I read a ton of testamonials... lots love it some hate it... it seems to be like all of these. We can all sit and argue the good and bad, for every good story it seems there is a bad... :frown:

    psychiatrist is trying to keep her stable, help her anxiety, depression and try to keep her weight level. A hard task...
    I felt so bad for the kid today...clinging to me at the mall. Scared, the next minute freaking out because she wants to do the stupid game at the arcade... then back to anxious. Then STARVING!!!

    I just want this to work for a little while... even psychiatrist is getting frustrated. I am afraid he is going to want to hospitalize her again to try and stabilize her...
     
  2. Stella Johnson

    Stella Johnson Active Member

    I hope it works out for her. I know how hard it is when they have to change medications.

    steph
     
  3. timer lady

    timer lady Queen of Hearts

    Totoro,

    Our poor little ones are growing at such a fast rate in this time of their lives, their wee bodies don't know if they are coming or going.

    Add in a mental illness/disorder & the treatment for it - shaking my head for sure. I remember the tweedles at 6 & doing the medication merry go round. Trying to find if we were even treating what was supposed to be treated.

    Our current psychiatrist, god bless him, finally said "we are treating the presenting symptoms. If it doesn't work we have, for the time being, ruled out xyz diagnosis." Made sense to me.

    Our babies are going to go through so many different medications, diagnosis's & such before it begins to make sense - for them & for us.

    Praying that you have a calmer day ahead.
     
  4. Janna

    Janna New Member

    Did psychiatrist tell you when you start Geodon it could initially stimulate?

    Dylan trialed this medication, starting at 20 mg., and the psychiatrist said it could stimulate him, which it did, and we took him to 40 mg, which is supposedly pretty low.

    It continued to stimulate and I yanked him off it. I guess if you go really high it'll sedate like AP's do, but ehh, I wasn't interested.

    Not trying to bring you down with a bad, but thought I'd bring it to your attention, just because it should be.

    *hugs* Hope it works, really do.

    J
     
  5. susiestar

    susiestar Roll With It

    I am so very sorry she is having such a rough time. It is hard to be a little one and WANT to do what the others are doing, but not be able to because your mind and emotions are out of whack.

    I hope the medication changes help. Seems like a lot of changes all at once.

    The dystonia or TD (tardive dyskinesia?) is a serious and scary side effect. It is NOT something to mess with - do what you need to in order to get rid of it.

    We had a lot of success with Geodon. I think it helped keep my son from killing me or husband. I am NOT joking or being figurative. I hope it will do what it needs to for K.

    Are you keeping a journal of her moods/movements/other things? If not, it would be a good idea. It might help you figure out what is working and what is not.

    Hugs,

    Susie
     
  6. Steely

    Steely Active Member

    Just sending hugs.........I am so sorry you are on the medication merry go round still. It does seem like it will never stop............but it will.

    Hang in there.
     
  7. Big Bad Kitty

    Big Bad Kitty lolcat

    Hugs and kisses from Auntie Bad Kitty!!
     
  8. totoro

    totoro Mom? What's a GFG?

    Thanks everyone!!! Yes I try to keep a journal!!! It is hard at times as we all know. I am watching for any side affects... but with yesterday being all funky with schedule she is out of whack anyway, in her normal way!!! So she is actually acting pretty normal, for her!!!
    But today was a very up and down day... I will let her sleep in, no school tommorow, which is why I thought it would be good to start it now. Give her a couple of days to watch her and relax.

    husband wants to do a complete medication wash... I understand his frustration. But explained we need to keep trying for her. The Lamictal seems pretty good and so does the Prazosin!!!

    So far no stimulation but it is just 1 1/2 days...

    She did say she heard a voice in the car today, call her name??? I am hoping it is not her Auditory Hallucinations getting worse! psychiatrist awnts to try and keep her on an AP, it is so hard though since Risperdal and the Abilify have not been so good and he is very concerned about the weight gain, she is almost at 15 pounds... which would be 30% of her original body weight!!! We have fought so hard to keep the weight down and for it to gain slowly... she hates it and feels the weight gain. Jeff has a lot of morbid obesity on his side of the family. Scary at 6yo.
     
  9. smallworld

    smallworld Moderator

    T, if the weight gain continues and is of concern, some kids who take APs are prescribed Metformin (diabetes medication) or Topamax (anticonvulsant/mood stabilizer) to keep the weight gain to a minimum.
     
Loading...